Nov-Dec '06 | briefing | mail | interviews | articlespsorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | 2006 Ed Dewke

Enbrel Not Overpowering a Raptiva Rebound
from Jane J.

[September, 2006:] Well, my Raptiva has failed and I'm waiting for my insurance company to authorize Enbrel.  I have never in all these 29 years had my whole body affected by psoriasis.  I would say I’m 75% affected.  My palms look like Lee V.'s pix and my nails are almost non existent.  My feet are affected and both of my big toes bleed on occasion.  Of course my scalp feels like I have a hat on all the time.

I have 2 doses of Raptiva left and see no point in continuing since it's obviously not working anymore.  My derm says to keep taking it until I change to Enbrel but it's taking a very long time. 

Until the middle of May, I only had two small places on my body.  Then WHAM!!!

I don't know what happened.  I don't have any unusual stress other than my derm moved 200 miles away.  I did get to see her in July and that's when she said she wanted to start me on Enbrel.  I'm still waiting. -Jane J.

*****

[October, 2006:] This is Jane J, again.  My life seems to parallel Carols.  I've not tried Methotrexate or Soriatane but I've been on Raptiva for about 18 months and had a horrible flare up and am still suffering from that.  I've been on Enbrel, once weekly since September 12th and I think I see some changes coming but my hands and feet are still bad.

They say the Enbrel takes up to 3 months to kick in and I'm getting tired of waiting but I'm hopeful because as we all know, 'everything works for a little while' then you have to move on to something else. 

It's taking a toll on my attitude when I have to look at my red, hurting body every day but I'm still, in my heart, an optimist.  I'll let you know if I'm ever cleared again.  -Jane J.

*****

Ed’s Response:  Raptiva!  Does so well for so many for so long!  I’m one of those unfortunates who elected to stop using Raptiva while it was still working wonders on my skin.  You’re not the first to report here that Raptiva DID stop working for you ... and you are one among a growing legion of users who complain about the rebound when they stop using Raptiva.  I experienced that rebound, too.

It’s tough to know how much of your current state is Enbrel-not-working-yet and how much is Raptiva-rebound-still-raging. 

I’m curious.  You say you are taking Enbrel once a week.  Are you taking 50 mgs per dose?  If so, you might want to ask your derm about doubling that to 100 mgs a week — especially when you’re FIGHTING a Raptiva rebound. 

I’m looking forward to hearing from you again in a few more weeks.  Something’s gotta give!  -Ed

This Month's Mail | Archives

www.flakehq.com